Nebraska, 2006

Flash Flood in Nebraska, June 11, 2006

June 11, 2006 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 1:50 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SUN JUN 11 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ALTHOUGH SCENARIO IS
NOT AS DYNAMIC OR EARLY AS IT WAS YESTERDAY...POTENTIAL FOR SEVERE
TSTMS WILL EXIST THROUGH MID EVENING OVER ROUGHLY EASTERN HALF OF
CWA.  JUST GOT NEW WATCH 464 UNTIL 04Z.  LAPS SHOWS BEST AREA
CURRENTLY FROM SNY TO BFF TO SE OF DGW AS CYS DEWPOINT TEMP IS
HOLDING IN UPPER 30S.  SFC WIND WILL BACK ENOUGH THAT BETTER LOW
LEVEL MOISTURE WILL BE ADVECTING WESTWARD UNTIL MID EVENING.
HAVE KEPT SCATTERED POPS THROUGH 05Z ROUGHLY EASTERN 2/3 OF CWA
AND THEN SHIFTED THEM TO JUST WESTERN NEBRASKA PANHANDLE TILL 09Z.
AFTER THAT...SOME LOW CLOUDS AND FOG SHOULD FORM OVER PARTS OF
THE PANHANDLE.  BUILDING UPPER RIDGE WILL DOMINATE THE WX MONDAY.
WILL STILL BE QUITE A BIT OF INSTABILITY OVER EASTERN CWA...SO
KEPT A 20 PERCENT POP LAR TO DGW EASTWARD FOR LATE AFTERNOON AND
EARLY EVENING TSTMS.  WARMER H7 TEMPS SHOULD CAP THINGS A BIT.

.LONG TERM...UPPER RIDGE AXIS WILL BE OVER THE CWA ON TUESDAY.  SOME
MID LEVEL MOISTURE WILL BE OVER THE PANHANDLE.  EVEN THOUGH
ATMOSPHERE WILL BE QUITE UNSTABLE EAST OF THE LARAMIE RANGE DURING
THE AFTERNOON AND EVENING...WILL LEAVE OUT THUNDERSTORMS DUE TO
STRONG CAPPING AND SUBSIDENCE UNDER THE RIDGE.  ON WED...SW FLOW
DEVELOPS ALOFT AS THE UPPER RIDGE MOVES TO THE EAST.  WILL MENTION A
SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA.  A
DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THUR AND ANOTHER ON
FRIDAY...WHICH WILL RESULT IN ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE AREA.  WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS FOR FRIDAY AFTERNOON DUE TO SURFACE BASED INSTABILITY
AND MID LEVEL MOISTURE.  SATURDAY LOOKS DRY AS BEST DYNAMICS WILL BE
WELL TO THE NORTH OF THE CWA.  HIGH TEMPERATURES WILL BE AROUND 5 TO
10 DEGREES ABOVE NORMAL EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/KMD
Hazardous weather outlook, Jun 11, 9:55 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT SUN JUN 11 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-121115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP
ACROSS THE AREA DURING THE AFTERNOON.  THE AIR MASS WILL BE MOIST
AND UNSTABLE ENOUGH THAT A FEW SEVERE STORMS ARE POSSIBLE.  THE
MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN.
THE STORMS WILL CONTINUE INTO THIS EVENING BEFORE THEY MOVE ON
TO THE EAST AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON INTO
EARLY THIS EVENING.

WYZ061>063-065-121115-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1055 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE...BUT BRIEF WIND GUSTS TO 45 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLH

In the hours before

Local storm report, Jun 11, 4:54 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 E YODER               41.92N 104.22W
06/11/2006  M0.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

0543 PM     HAIL             MORRILL                 41.96N 103.92W
06/11/2006  M0.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0543 PM     HAIL             LYMAN                   41.92N 104.04W
06/11/2006  M1.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

DAUGHERTY

The radar

The Cheyenne radar (KCYS), 120 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Scotts Bluff

When
June 11, 5:00 PM MST to 8:00 PM MST
Where
Scotts Bluff County, 6 mi S of Lyman
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Very heavy rain fell over western Scotts Bluff county with rainfall amounts from 2 to 4 inches common...as high as 4.6 inches measured 6 miles south of Lyman, Neb. The rain producedsome flooding on the Stegall highway as well as washed out some county roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518322.